MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926038270
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Chest Pain (1776); ST Segment Elevation (2059); Thrombosis (2100)
Date of Event 06/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.The device was not returned for evaluation.A review of the manufacturing documentation found that all devices shipped from the batch conformed to the preventive measures / current controls as per the product specification.The root cause is anticipated procedural complications as this event is a known physiological effect of the procedure and is noted within the dfu.(b)(4).
 
Event or Problem Description
Same case as mdr id 2134265-2017-08904.It was reported that stent thrombosis occurred.Vascular access was obtained via the right radial artery.The 0.014 non-bsc guidewire angioplasty was introduced to the proximal left anterior descending (lad) artery that has 100% acute total occlusion, mostly due to what appeared to be spontaneous plaque rupture.The device able to cross the 100% total occlusion successfully and the non-bsc guidewire angioplasty was advanced distally to the first diagonal branch.Subsequently, a second wire of 0.014 non-bsc guidewire angioplasty was advanced and crossed again the proximal lad artery and advanced all the way distally into the distal lad artery.Next, percutaneous transluminal coronary angioplasty (ptca) of the proximal lad artery was performed using 2.5x12mm non-bsc balloon catheter which improved the antegrade flow and now, it is clear that there is severe diffuse disease in the early mid lad artery, in addition to the proximal total occlusion.Subsequently, balloon angioplasty of the ostial diagonal branch was performed using a 2.5 balloon catheter.This was followed by delivering 2.75x38mm synergy drug-eluting stent that was used to cover the entire mid lad artery that has severe diffuse disease and extending proximally to the proximal lad artery across the origin of this diagonal branch.Stent was deployed successfully at 12 atmospheric pressure.This was followed by delivering 3.0x8mm synergy drug-eluting stent to cover the ostial lad artery and deployed successfully at 12 atmospheric pressure for 30 seconds, reducing the initial 100% total occlusion and severe diffuse disease of the mid lad artery to less than 0% residual with normal timi-3 flow and grade 3 perfusion.The diagonal branch was jailed by the lad stent for which reason, the non-bsc guidewire angioplasty was re-direct through the struts of the stent into this diagonal branch and balloon angioplasty of the ostium through the struts was performed using 2.5x12 balloon flaring the stents and reducing the ostial stenosis to less than 10% residual with normal timi-3 flow and grade 3 perfusion and no need for stent of this diagonal branch.The patient tolerated the procedure well with no complication.Thirteen days later, the patient presented to the emergency room with severe chest pain and st-elevation.Intravascular ultrasound showed complete occlusion an thrombosis of the lad stent.Ballooning was done to open the vessel.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6852390
Report Number2134265-2017-08903
Device Sequence Number648655
Product Code NIQ
UDI-Device Identifier08714729840404
UDI-Public(01)08714729840404(17)20180207(10)20296418
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/07/2018
Device Model NumberH7493926038270
Device Catalogue Number39260-3827
Device Lot Number20296418
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2017
Initial Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight75